Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 28, 2005, 6:57 PM EST for Atkinson County, Coffee County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2005, 6:57 PM EST (23:57 UTC)
- Expired
- Dec 28, 2005, 7:45 PM EST
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Atkinson County, GA, Coffee County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 3:51 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 12.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 5:42 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 28, 5:42 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EST WED DEC 28 2005
...TORNADO WATCH NUMBER 899 IN EFFECT FOR INLAND SE GA UNTIL
10 PM EST THIS EVE...
.UPDATE...MAIN CONCERN THIS EVE WILL BE FOR THE POTENTIAL FOR
SEVERE STORMS WITH LARGE HAIL AND POSSIBLE BRIEF TORNADO
TOUCHDOWNS ACROSS THE WATCH AREA THIS EVE. THERE HAVE ALREADY
BEEN REPORTS OF TORNADO TOUCHDOWNS AND LARGE HAIL JUST UPSTREAM
OF OUR NW CWA AND THESE SAME STORMS ARE MOVING NE AND MAY CLIP
THE NW CWA IN THE NEXT SEVERAL HOURS. SPC MESO ANALYSIS SHOWING
0-1 KM SRH OF 350-400 ACROSS THE WATCH AREA. AS FOR THE REST
OF THE CWA...WITH MOISTURE LACKING AND SYSTEM PULLING OFF TO
THE NE...NOT EXPECTING MUCH COVERAGE WITH STORMS BUT SOME MAY
BE STRONG LATER THIS EVE. FORECASTS ON TRACK FOR NOW.
&&
.MARINE...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE LEG
AFTER MIDNIGHT. THERE MAY ALSO BE A FEW STRONG STORMS MOVING
OFFSHORE LATE THIS EVE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM WEDNESDAY TO 7 PM THURSDAY FOR
THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST
AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO
FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PP/ARS/ACS/PKHazardous weather outlook, Dec 28, 4:10 PM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 PM EST WED DEC 28 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290315- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 410 PM EST WED DEC 28 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH NUMBER 899 IN EFFECT FOR INTERIOR SOUTHEAST GEORGIA UNTIL 10 PM TONIGHT... .THUNDERSTORM IMPACT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT APPROACHES THE SOUTHEAST GEORGIA AREA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WINDS...LARGE HAIL AND TORNADOES...MAINLY OVER INLAND SECTIONS OF SOUTHEAST GEORGIA. AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL ALSO BE POSSIBLE OVER NORTHEAST FLORIDA THIS EVENING AND TONIGHT. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED THUNDERSTORMS WITH WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE AHEAD OF AND ALONG THE COLD FRONT TONIGHT. .WIND AND SEA IMPACT... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT TONIGHT AS WEST WINDS INCREASE TO 20 TO 25 KNOTS BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WINDY CONDITIONS WILL DEVELOP BEHIND THE COLD FRONT ON THURSDAY WITH WEST WINDS OF 20 MPH AND GUSTS TO 30 TO 35 MPH AT TIMES. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE MARINE WATERS THURSDAY BEFORE DIMINISHING THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/SHASHY
In the hours before
Special weather statement, Dec 28, 5:26 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 PM EST WED DEC 28 2005 GAZ132-133-282330- COFFEE-JEFF DAVIS- 526 PM EST WED DEC 28 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR EXCESSIVE LIGHTNING AND STRONG THUNDERSTORM WINDS VALID UNTIL 630 PM EST... AT 526 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 8 MILES NORTH OF TIFTON...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMBROSE...RED BLUFF...PRIDGEN...BROXTON...WEST GREEN... SNIPESVILLE AND DENTON FROM 600 PM THROUGH 700 PM EST. THE AREA REMAINS UNDER A TORNADO WATCH UNTIL 10 PM EST. REMAIN ALERT FOR POSSIBLE SEVERE WEATHER OR SEVERE WEATHER WARNINGS THIS EVENING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
Special weather statement, Dec 28, 6:43 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EST WED DEC 28 2005 GAZ132-149-290030- ATKINSON-COFFEE- 643 PM EST WED DEC 28 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM EST... AT 643 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES WEST OF WILLACOOCHEE...MOVING EAST NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND WILLACOOCHEE...DOUGLAS...BROXTON AND WEST GREEN THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. STRONG THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:48 AM EST | Marine Weather Statement | JAX | 2 hr | |
| Dec 28, 6:06 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.